MAUDE Adverse Event Report: ETHICON INC. TPW 24IN 2-0 D/A RB-1,SKS BWY; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TPW 24IN 2-0 D/A RB-1,SKS BWY; ELECTRODE, PACEMAKER, TEMP
Model Number TPW10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and temporary pacing wire was used.Post op, in icu, the wire broke at the point where the electrode connector joins the wire at the distal end.Fortunately, the patient was assessed and it was decided that there was no need to place another temporary pacing wire.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: apparently at the end of the lead there is a spike that goes into the skin and a little bit that attaches to the pacemaker system.But recently where the wire ends and the spike starts they have to peel away a cover in order to get to the wire.Sales rep met with hcp and he explained that the wire broke at the point where the electrode connector joins the wire at the distal end of tpw10.They have never had this problem before.Fortunately the patient was assessed and it was decided that there was no need to place another temporary pacing wire.They have another temporary pacing wire from another company at the moment but it needs an adaptor.What was the initial procedure? a question i didn¿t ask but have emailed (b)(6) to get confirmation.Could you please confirm when did the issue occurred? pre-op, intra-op or post-op post op.In the icu could you please confirm device's availability? it indicates 1 product returned but indicates unknown availability.There are no failed samples retained.I explained the need to do this in future so that we can investigate fully.They still have a partial box of rabcrt and 1 partial and 2 unopened boxes of rabcdx what is the lot number? rabcdx and rabcrt.They do not know which lot was used for this procedure as they do not make a note.This is to be rectified.Additional information: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: rabcdx, rabcrt.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 11/9/2021 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a manufacturing record evaluation was performed for the finished device batch rabcrt, xctpw10 and no non-conformances were identified.Mfg.Date - 1/19/2021 exp.Date - 12/31/2025 a manufacturing record evaluation was performed for the finished device batch rabcdx, xctpw10 and no non-conformances were identified.Mfg.Date - 1/14/2021 exp.Date - 12/31/2025.

Brand Name
TPW 24IN 2-0 D/A RB-1,SKS BWY
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12565493
Report Number2210968-2021-09102
Device Sequence Number19134059
Product Code LDF
UDI-Device Identifier10705031050860
UDI-Public10705031050860
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPW10
Device Catalogue NumberTPW10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown